MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF33
Medical Device Problem Codes Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit has been returned to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: lap nissen.Event description: dr was about to start his case which is a lap nissen and wanted to enter the patient via the entry trocar when he was met with resistance upon placing the trocar on the patient.He then inspected the tip and found that it was bent back and was not able to enter with the introducer and was also unable to remove the introducer so a new trocar was opened and the procedure continued.Additional information received from an applied medical representative via email on 04feb25: no images are available as the trocar was immediately double red bagged.Unknown on how the trocar was inserted.Confirmed if was the obturator that bent and unable to be pulled out from the sleeve.Intervention: a second device was opened and the procedure was completed with the second device.Patient status: patient is normal.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a clear fragment.Visual inspection confirmed the complainant¿s experience of a bent obturator tip.Tip fragmentation was observed which was not reported by the complainant.The clear fragment was identified to be part of the obturator tip.Based on the condition of the returned unit and description of the event, it is likely the obturator tip bent due to insertion force.It is likely that the obturator tip fracture occurred after the reported event during transit to applied medical.Applied medical has performed a historical trend analysis and review of production records, and no trends were identified.This event was initially reported based on the returned unit.However, upon evaluation completion of the returned unit and further examination of the event description, applied medical determined that this event is not reportable as a bent obturator is unlikely to cause or contribute to death or serious injury.
 
Event or Problem Description
Procedure performed: lap nissen.Event description: dr was about to start his case which is a lap nissen and wanted to enter the patient via the entry trocar.When he was met with resistance upon placing the trocar on the patient.He then inspected the tip and found that it was bent back and was not able to enter with the introducer and was also unable to remove.The introducer so a new trocar was opened and the procedure continued.Additional information received from an applied medical representative via email on 04feb25: no images are available as the trocar was immediately double red bagged.Unknown on how the trocar was inserted.Confirmed if was the obturator that bent and unable to be pulled out from the sleeve.Intervention: a second device was opened and the procedure was completed with the second device.Patient status: patient is normal.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21767494
Report Number2027111-2025-00456
Device Sequence Number20948255
Product Code GCJ
UDI-Device Identifier00607915119874
UDI-Public(01)00607915119874
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCFF33
Device Catalogue Number101477566
Device Lot Number1530317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HYSTROSCOPE.
Patient SexUnknown